I just finished my first pulse with metronidazole. My pulses will generally be 500 mg BID for five days, then two weeks off, then repeat. I started with only 500 mg for the first two days to see how I would react.
Day one I became a little sore with a weird, tingly sensation at the base of my neck and upper back. I wasn't really surprised about this because my illness has involved neck pain at times throughout the years. I had a slight intestinal response the first day, not quite diarrhea but I thought it was going to be. Day two the pain continued and I felt a little squirrelly, mentally-speaking.
Day three I took the first dose, planning to take 500 mg more in the evening. By the end of the day I was feeling worse so I decided to not take the evening dose after all. I was also starting to feel like I was getting a cold. I knew it was from the die-off as I have felt exactly that way at least three times since the initial "NAC-flu" when I first did the NAC test. Ironically, I felt like I had a little more physical energy.
By day four I was really feeling mentally bizarre. I felt not quite dizzy but felt kind of like I was floating. I was tired and yet trembling like I had overdosed on caffiene. I spent some quality time with my chiropractor for the neck and shoulder pain. For better or worse, I took the second 500 mg on day four. Day five was about the same for me except that the trembling and mental symptoms were worse. I was very much looking forward to taking the last dose and letting this drug get out of my system. There was definitely a brownish tint to my urine on the morning after day five.
Overall, I felt pretty fortunate about the first pulse. I am not expecting them to all be exactly like this one but I was prepared to possibly be incapable of doing very much. I was actually relatively functional.
I take ibuprofen or naproxen every day, plus caffeine. I started taking charcoal and chlorella the day before the first pulse. I suppose this items could have lessed the potential effects of the metronidazole.
I have to say that it is bizarre to be happy about feeling worse when you know it is progress in the end!